Translator Disclaimer
February 2020 Microscopic path structure of optimally aligned random sequences
Raphael Andreas Hauser, Heinrich Matzinger
Bernoulli 26(1): 1-30 (February 2020). DOI: 10.3150/18-BEJ1053

Abstract

Considering optimal alignments of two i.i.d. random sequences of length $n$, we show that for Lebesgue-almost all scoring functions, almost surely the empirical distribution of aligned letter pairs in all optimal alignments converges to a unique limiting distribution as $n$ tends to infinity. This result helps understanding the microscopic path structure of a special type of last-passage percolation problem with correlated weights, an area of long-standing open problems. Characterizing the microscopic path structure also yields robust alternatives to the use of optimal alignment scores alone for testing the homology of genetic sequences.

Citation

Download Citation

Raphael Andreas Hauser. Heinrich Matzinger. "Microscopic path structure of optimally aligned random sequences." Bernoulli 26 (1) 1 - 30, February 2020. https://doi.org/10.3150/18-BEJ1053

Information

Received: 1 June 2016; Revised: 1 June 2018; Published: February 2020
First available in Project Euclid: 26 November 2019

zbMATH: 07140491
MathSciNet: MR4036026
Digital Object Identifier: 10.3150/18-BEJ1053

Rights: Copyright © 2020 Bernoulli Society for Mathematical Statistics and Probability

JOURNAL ARTICLE
30 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.26 • No. 1 • February 2020
Back to Top